Wisconsin, 2004

Flood in Wisconsin, June 11 to 12, 2004

June 11 to 12, 2004 · NWS GRB · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 11, 4:50 PM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 11, 4:50 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
550 PM CDT FRI JUN 11 2004

.SHORT TERM....LIKE THE LAST TWO NIGHTS...SHALLOW
COOL AIR MASS REMAINS FIRMLY ENTRENCHED OVER THE
REGION...WITH THE FRONTAL BOUNDARY DRAPED ALONG
THE ILLINOIS WISCONSIN BORDER. CONVECTION WAS
BREAKING OUT ALONG AND JUST NORTH OF THIS FRONT.
THIS ACTIVITY SHOULD BECOME MORE WIDESPREAD DURING
THE EVENING AND SPREAD NORTHWARD INTO THE SOUTHERN
PORTION OF THE CWA LATER THIS EVENING.

UPDATED GRIDS ALREADY OUT TO REFLECT LATEST HOURLY
TEMPERATURE TRENDS...AND PRECIPITATION TRENDS LATER
THIS EVENING.

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ECKBERG
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 11, 11:45 AM CST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1245 PM CDT FRI JUN 11 2004

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121745-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1245 PM CDT FRI JUN 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FRONTAL BOUNDARY LYING OVER THE WISCONSIN/ILLINOIS BORDER WILL MOVE
NORTH INTO SOUTHERN TONIGHT AND ACT AS A FOCUS FOR SHOWERS AND
THUNDERSTORMS. AN AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO
DEVELOP OVER NORTHEAST IOWA AND SOUTHWEST WISCONSIN LATE THIS AFTERNOON
AND EVENING...THEN SHIFT INTO NORTHEAST WISCONSIN AFTER MIDNIGHT. THERE
IS A SLIGHT CHANCE OF SEVERE WEATHER SOUTHWEST OF A LINE FROM MARSHFIELD
TO STEVENS POINT WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.  THE
POTENTIAL FOR HEAVY RAINS IS PROBABLY THE GREATEST THREAT...ESPECIALLY
THE REGION BETWEEN OSHKOSH AND WISCONSIN RAPIDS WHERE MANY RIVERS AND
STREAMS ARE ALREADY NEAR OR ABOVE BANKFULL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS SATURDAY THROUGH SUNDAY
...GENERALLY SOUTH OF A GREEN BAY TO WAUSAU LINE. AFTER THAT...ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED MONDAY NIGHT AND TUESDAY.
HEAVY RAINS APPEARS TO BE THE GREATEST THREAT FROM THAT PRECIPITATION
EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE TONIGHT.

TE
WWW.CRH.NOAA.GOV/GRB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Wood

When
June 11, 8:05 PM CST to June 12, 10:00 AM CST
Where
Wood forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
44.455, -90.042 (the zone’s center; the record gives no point)

Heavy rainfall from thunderstorms that moved across central Wisconsin, late on the 10th into the early morning hours of the 11th, resulted in minor flooding along the Yellow river at Babcock.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411091.